Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 287, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 29, 2011, 2:23 AM CDT for 5 counties in Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 2:23 AM CDT (07:23 UTC)
- Expired
- Jul 29, 2011, 3:06 AM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, MO, Linn County, MO, Macon County, MO, Putnam County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 191 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4421 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS53 KEAX 290723
SVREAX
MOC001-115-121-171-211-290815-
/O.NEW.KEAX.SV.W.0287.110729T0723Z-110729T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 AM CDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI...
NORTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
EASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 315 AM CDT
* AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILAN TO 14 MILES WEST OF LA PLATA...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
LA PLATA...KIRKSVILLE...GREEN CITY...NOVINGER...BRASHEAR...SOUTH
GIFFORD...ELMER...GREEN CASTLE...KIRKSVILLE REGIONAL...MILLARD AND
GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3991 9282 4008 9310 4024 9322 4041 9276
4037 9268 4035 9268 4035 9265 4017 9234
3998 9234
TIME...MOT...LOC 0723Z 257DEG 28KT 4019 9304 4002 9272
WIND...HAIL 60MPH <.75IN
$$
HAWBLITZEL2 follow-up statements
600
WWUS53 KEAX 290736
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 AM CDT FRI JUL 29 2011
MOC115-290746-
/O.CAN.KEAX.SV.W.0287.000000T0000Z-110729T0815Z/
LINN MO-
236 AM CDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN COUNTY IN
NORTH CENTRAL MISSOURI IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4002 9234 3995 9271 4010 9286 4028 9311
4041 9276 4037 9268 4035 9268 4035 9264
4017 9234
TIME...MOT...LOC 0736Z 262DEG 28KT 4028 9281 4017 9265
4001 9256
$$
MOC001-121-171-211-290815-
/O.CON.KEAX.SV.W.0287.000000T0000Z-110729T0815Z/
MACON MO-PUTNAM MO-SULLIVAN MO-ADAIR MO-
236 AM CDT FRI JUL 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAIR...
NORTHEASTERN SULLIVAN...SOUTHEASTERN PUTNAM AND NORTH CENTRAL MACON
COUNTIES UNTIL 315 AM CDT...
AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF GREEN CITY TO 5 MILES SOUTH OF
NOVINGER TO 5 MILES WEST OF LA PLATA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LA PLATA...KIRKSVILLE...NOVINGER...BRASHEAR...KIRKSVILLE
REGIONAL...MILLARD AND GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4002 9234 3995 9271 4010 9286 4028 9311
4041 9276 4037 9268 4035 9268 4035 9264
4017 9234
TIME...MOT...LOC 0736Z 262DEG 28KT 4028 9281 4017 9265
4001 9256
WIND...HAIL 70MPH <.75IN
$$
HAWBLITZEL158
WWUS53 KEAX 290806
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 AM CDT FRI JUL 29 2011
MOC001-121-171-211-290815-
/O.CAN.KEAX.SV.W.0287.000000T0000Z-110729T0815Z/
MACON MO-PUTNAM MO-SULLIVAN MO-ADAIR MO-
306 AM CDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN
ADAIR...NORTHEASTERN SULLIVAN...SOUTHEASTERN PUTNAM AND NORTH
CENTRAL MACON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA INTO SCHUYLER AND NORTHEASTERN ADAIR COUNTIES.
LAT...LON 4002 9234 3995 9271 4010 9286 4028 9311
4041 9276 4037 9268 4035 9268 4035 9264
4017 9234
TIME...MOT...LOC 0805Z 262DEG 28KT 4031 9252 4020 9236
4004 9227
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:39 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 29, 12:39 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1239 AM CDT FRI JUL 29 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... A SHORT BREAK IN THE HEAT AND CONVECTION ARE THE MAIN THEMES FOR THE FIRST PART OF THE FORECAST PACKAGE. A WEAK COLD FRONT EXTENDING FROM SOUTHEAST IA THROUGH NW MO INTO CENTRAL KS HAS MADE VERY SLOW PROGRESS TODAY. THAT SHOULD CHANGE THIS EVENING AS SCATTERED CONVECTION FORMS ALONG IT AND SPREADS ACROSS ALL BUT THE SOUTHERN 1/4 OF THE CWA. WHILE THE LAST COUPLE OF MODEL RUNS HAVE BEEN TOO FAST ON DEVELOPING CONVECTION ALONG/NEAR THIS COLD FRONT THEY ALL TREND TOWARDS AN INCREASE IN ACTIVITY THIS EVENING FROM EAST CENTRAL/NE KS THROUGH THE NORTHERN HALF OF THE CWA. LOTS OF PRE-FRONTAL ACCAS NOTED OVER THE CWA TODAY FOREBODES POTENTIAL FOR STORMS THIS EVENING. LATEST SATELLITE AND RADAR DATA SHOW CONVECTION HAS FORMED FROM SW TOWARDS CENTRAL KS WITH THE LIKELIHOOD OF IT EXPANDING DOWNSTREAM. LATEST HRRR AND 18Z NAM/RUC CONCUR. CONSIDERABLE MID LEVEL CLOUD COVER AND EMBEDDED LIGHT SHOWERS LIE FURTHER NORTH AND STRETCH THRU NW MO AND CENTRAL IA. WITH VERY WARM H7 TEMPERATURES OF +13/14C OVERHEAD CONVECTION WILL BE FOUND ALONG AND BEHIND FRONT. IN ORDER TO GET THE COLD FRONT THROUGH THE CWA A RELATIVELY LARGE COLD POOL WILL NEED TO FORM. OTHERWISE...THE FRONT WOULD STALL OVER THE CENTRAL PORTION OF THE CWA. SO...A SIGNIFICANT FORECAST CHALLENGE IS AT HAND THROUGH FRIDAY. WHILE ML CAPE VALUES EXCEED 3000K/KG THE EFFECTIVE AND 0-6KM SHEAR ARE POOR EXCEPT OVER THE NW CORNER OF MO. WHILE ISOLATED SEVERE WIND GUSTS WILL BE POSSIBLE ACROSS FAR NORTHERN MO NO ORGANIZED SEVERE IS EXPECTED. DUE TO WEAK STEERING FLOW IN THE 20KT RANGE MULTICELL AND CLUSTERS SHOULD BE SLOW MOVING SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MAINLY OVER NORTHERN MO. WILL ERROR ON THE SIDE OF HIGH CHANCE/LIKELY POPS ACROSS NORTHERN HALF OF CWA AS TOO MANY MODEL SIGNALS POINT TOWARDS SCATTERED CONVECTION TONIGHT. SHOULD BE A RATHER TIGHT POP GRADIENT ON THE SOUTH END DUE TO THE WARM MID LEVEL TEMPERATURES. FRIDAY FORECAST IS BASED ON THE FRONT STALLING OVER THE FAR SOUTHERN CWA. THIS POSITION PLUS THE EXPECTED CLOUD COVER AND THREAT OF RAIN SHOULD BE SUFFICIENT TO KEEP HEAT INDEX VALUES BELOW WARNING/ADVISORY CRITERIA. SHOULD THE FRONT NOT MAKE IT THIS FAR OR CLOUD COVER BE LESS THAN ANTICIPATED LATER SHIFTS WILL NEED TO CONSIDER ISSUING A HEAT ADVISORY FOR THE FAR SOUTHERN COUNTIES. DUE TO LOW CONFIDENCE ON CONVECTIVE CHANCES OWING TO A LACK OF UPPER FORCING AND A CRUMBLING OF THE COLD FRONT CAN ONLY JUSTIFY LOW CHANCE POPS ON FRIDAY. FOR ALL PRACTICAL PURPOSES THE FRONT SHOULD HAVE DISSOLVED BY SATURDAY. BOUNDARY LAYER WINDS WILL SHIFT BACK TOWARDS THE SOUTHEAST AND MAX TEMPS SHOULD RISE INTO THE LOWER 90S WITH LOW LEVEL MOISTURE POOLING OVERHEAD. HI VALUES WILL BE APPROACHING ADVISORY THRESHOLDS. MJ SUNDAY - THURSDAY: THE OVERALL UPPER PATTERN WILL CHANGE VERY LITTLE THROUGH THE PERIOD AS THE UPPER RIDGE REBUILDS ACROSS THE CENTRAL PLAINS. ENSEMBLES...THEIR MEANS AND THE OPERATIONAL MODELS REMAIN IN VERY GOOD AGREEMENT SHOWING 500MB HEIGHTS APPROACHING 600 DM BY SUNDAY. THESE VERY HIGH HEIGHTS WILL PERSIST INTO AT LEAST TUESDAY WITH THE UPPER RIDGE FLATTENING OUT INTO WEDNESDAY AND THURSDAY. THE RESULT OF THIS PERSISTENT RIDGING WILL BE A CONTINUATION OF VERY HOT AND HUMID CONDITIONS INTO THE FIRST WEEK OF AUGUST. HIGHS SUNDAY THROUGH THURSDAY WILL ONCE AGAIN PUSH THE CENTURY MARK ACROSS OUR WEST AND SOUTH WITH UPPER 90S ELSEWHERE. WITH DEWPOINTS PERSISTENTLY IN THE UPPER 60S TO LOWER 70S HEAT INDICES WILL CONTINUE TO BE EXCESSIVE WITH VALUES RANGING FROM 100 TO 110 ACROSS THE ENTIRE FORECAST AREA FOR MOST OF THE EXTENDED PERIOD. CONFIDENCE IN THE EXCESSIVE TEMPERATURES DECREASES SOME FOR THURSDAY. WITH THE RIDGE FLATTENING OUT CONVECTION THAT FORMS TO THE NORTH OF THE AREA MAY BE ABLE TO SPREAD COOLER AIR/CLOUD COVER/PRECIPITATION CHANCES INTO NORTHERN MO. BUT FOR THE SOUTHERN HALF/TWO THIRDS OF THE FORECAST AREA THE EXCESSIVE HEAT SHOULD EASILY CONTINUE THROUGH AT LEAST THURSDAY. ANOTHER RESULT OF THIS PERPETUAL HEAT IS THAT SOIL MOISTURE CONTINUES TO DRY UP. THROUGH LATE JULY THE SOUTHWESTERN PORTIONS OF THE FORECAST AREA ARE RUNNING AS MUCH AS 100 MM BELOW NORMAL WHICH IS AROUND 20% OF NORMAL. CDB && .AVIATION... FOR THE 06Z TAFS...COLD FRONT IS SLOWLY SAGGING TOWARD THE MISSOURI RIVER...WITH CONTINUED SLOW-MOVING CONVECTIVE DEVELOPMENT ALONG THIS FEATURE. OUTFLOW BOUNDARY PUSHING THROUGH THE KANSAS CITY AREA SEEMS TO BE RESULTING IN A GRADUAL DECREASING TREND IN THUNDERSTORM ACTIVITY...THOUGH EXPECT OCCASIONAL THUNDERSTORMS TO CONTINUE AFFECTING THE KC/STJ TERMINALS OVER THE NEXT FEW HOURS...MAINLY FROM MCI NORTHWARD. CANNOT RULE OUT ADDITIONAL SHOWER AND STORM REDEVELOPMENT OVERNIGHT...BUT WITH A WEAKENING AND VEERING LOW LEVEL JET...EXPECT THE CURRENT ACTIVITY TO BE THE MAIN SHOW. WEAK FRONT WILL LINGER JUST SOUTH OF THE MISSOURI RIVER ON FRIDAY IN ADDITION TO NUMEROUS OUTFLOW BOUNDARIES. WITH A WEAKLY UNSTABLE AIRMASS...THIS IS EXPECTED TO RESULT IN SCATTERED CONVECTION ACROSS MUCH OF THE AREA DURING THE DAY...THOUGH THIS SHOULD NOT BE AS ORGANIZED AS TONIGHTS ACTIVITY. HAWBLITZEL && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 28, 6:24 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 624 PM CDT THU JUL 28 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 624 PM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THROUGH EARLY THIS EVENING...OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE ALONG AND SOUTH OF A KANSAS CITY TO MOBERLY LINE WITH TEMPERATURES AROUND 100 DEGREES AND HEAT INDICES BETWEEN 105 AND 110 DEGREES THROUGH 9 PM. THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS AS A WEAK FRONT SETTLES SOUTH INTO THE AREA. THUNDERSTORMS WILL INITIALLY BE ISOLATED IN NATURE...BUT COULD DEVELOP QUITE RAPIDLY THIS EVENING...WITH THE POTENTIAL FOR DAMAGING DOWNBURST WINDS AND SMALL HAIL IN THE STRONGEST STORMS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT...AND MAY REPEATEDLY TRACK OVER THE SAME AREAS. GIVEN THE EXTREMELY DRY SOILS...PERSISTENT HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF WITH THE POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND SATURDAY AS THE FRONT STALLS OVER CENTRAL MISSOURI. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED WITH THIS ACTIVITY. A LARGE DOME OF HIGH PRESSURE AND HOT AIR ALOFT WILL RE-ESTABLISH ITSELF FROM THE SOUTHERN AND CENTRAL ROCKIES EASTWARD LATE THIS WEEKEND AND INTO NEXT WEEK...BRINGING A RETURN TO POTENTIALLY DANGEROUS HEAT AND HUMIDITY BY SUNDAY AND LASTING INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY ISOLATED THUNDERSTORM COULD BECOME SEVERE THIS EVENING AND SPOTTERS ARE URGED TO MONITOR LOCAL CONDITIONS AND REPORT AS NEEDED. BOOKBINDER
In the hours before
Local storm report, Jul 28, 9:19 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM LIGHTNING PAOLA 38.58N 94.87W
07/28/2011 MIAMI KS LAW ENFORCEMENT
TRANSFORMER HIT BY LIGHTNING AND SET ON FIRE...247TH AND
METCALF.
&&
GAMISLocal storm report, Jul 28, 9:31 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 S WINDSOR 38.50N 93.52W
07/28/2011 HENRY MO TRAINED SPOTTER
LARGE TREES BLOWN DOWN ALONG WITH BUILDING DAMAGE.
&&
CUTTERSpecial weather statement, Jul 28, 11:35 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CDT THU JUL 28 2011
KSZ025-103-MOZ028-290515-
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
1135 PM CDT THU JUL 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...SOUTHEASTERN
ATCHISON AND NORTHERN LEAVENWORTH COUNTIES UNTIL 1215 AM CDT...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRENGTHENING CLUSTER OF STRONG THUNDERSTORMS OVER FAR NORTHEAST
KANSAS FROM CUMMINGS...TO POTTER TO EASTON. THIS AREA OF
THUNDERSTORMS WAS GENERALLY MOVING TO THE SOUTHEAST AT 15 MPH.
A SERIES OF WIND GUSTS...SOME ON THE ORDER OF 40 TO 50 MPH...MAY
ACCOMPANY BURSTS OF TORRENTIAL RAIN AS THESE STORMS TRACK ACROSS FAR
SOUTHEAST ATCHISON...NORTHERN LEAVENWORTH AND ULTIMATELY INTO
WESTERN PLATTE COUNTY THROUGH MIDNIGHT.
TORRENTIAL RAIN AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO
EXPECTED.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEAVENWORTH...WESTON...EASTON...LOWEMONT...BEAN LAKE...IATAN...FORT
LEAVENWORTH...STILLINGS...BEVERLY...EAST LEAVENWORTH AND FARLEY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3953 9484 3926 9476 3922 9517 3926 9519
3941 9519 3942 9525 3953 9530
TIME...MOT...LOC 0433Z 281DEG 10KT 3938 9512
BOOKBINDERLocal storm report, Jul 29, 12:30 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1230 AM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM DOWNBURST STILLWELL 38.77N 94.66W
07/28/2011 JOHNSON KS FIRE DEPT/RESCUE
FOUR BLOCK AREA IN STILWELL HAD AROUND A DOZEN LARGE
TREES KNOCKED DOWN...WITH A FEW LANDING ON HOMES.
MULTIPLE POWER POLES SNAPPED OFF WITH POWER OUTAGES IN
TOWN. ONE FRONT PORCH WAS KNOCKED A LITTLE OFF A
FOUNDATION. THE AREA EXTENDED FROM 1 MILE EAST OF HIGHWAY
69 TO THE RAILROAD TRACKS IN TOWN.
&&
GAMISSpecial weather statement, Jul 29, 1:08 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 AM CDT FRI JUL 29 2011
MOZ014-023-290645-
DAVIESS MO-LIVINGSTON MO-
108 AM CDT FRI JUL 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON AND
SOUTHEASTERN DAVIESS COUNTIES UNTIL 145 AM CDT...
AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF GALLATIN...MOVING EAST AT 20
MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LOCK SPRINGS AND SPRING HILL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3977 9357 3978 9376 3979 9376 3979 9400
3992 9403 3996 9367 3996 9359
TIME...MOT...LOC 0609Z 265DEG 16KT 3984 9390
HAWBLITZELSpecial weather statement, Jul 29, 1:45 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 AM CDT FRI JUL 29 2011
MOZ016-024-290715-
LINN MO-SULLIVAN MO-
145 AM CDT FRI JUL 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN AND
NORTHERN LINN COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 215 AM CDT...
AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINNEUS...OR 10 MILES NORTHWEST OF
BROOKFIELD...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BROWNING...WINIGAN AND NEW BOSTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4017 9298 4004 9285 3991 9285 3983 9316
4002 9333
TIME...MOT...LOC 0645Z 243DEG 13KT 3992 9314
HAWBLITZELThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:29 PM CDT | Special Weather Statement | EAX | Cass | 46 min |
| Jul 28, 8:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 27 min |
| Jul 29, 12:27 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 33 min |
| Jul 29, 1:08 AM CDT | Special Weather Statement | EAX | Daviess | 37 min |
| Jul 29, 1:45 AM CDT | Special Weather Statement | EAX | Linn | 30 min |
| Jul 29, 1:56 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 34 min |
| Jul 29, 2:44 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 41 min |
| Jul 29, 3:24 AM CDT | Excessive Heat Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 36 hr |
| Jul 29, 4:08 PM CDT | Excessive Heat Warning | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 5 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.